I have been on 20 mg of lexpro 2 X a day and clonazapm >5 mg 3 X day for 9 years because of clinical depression Recently I went to a new pyschiatrist because my depression is and symptoms have gotten harder to deal with over the last 4 years because of being in a high pressure job with threats of layoffs and bad relations between those of us working and some supervisors who are for lack of a better word, bullies. He told me to get off the clonazapam as i should only have been put on this for 2-4 weeks not all these years! He told me to cut back to just the one dose at night, which I did. But a few days later I had a number of very accute withdrawal symptoms, from muscle spasms, confusion, panic attacks, shortness of breath, irritability, nightmares, insomia and more. I looked it up online and discovered site after site on how additive this drug is! When I called my doctor back to tell him what happened the girl who answers the phone told me to do what the doctor says even after I told her of my symptoms and distress. She then got off the line to check with him at my insistense and he said to take .25 at night and .25 in the morning. I tries that, but after a few days had to go to .25 3 times aday and I am still suffering. i want to get off of this stuff, but I want to do it gradually as I read online. My doctor won't help. What should i do until I can find a doctor that will? I have an appointment in a month with a new doctor who I hope can help. What should I do until then I am in tears and can't afford time off or quit my job. thank you for your help.
Person's Gender: Female
Person's Age: 61
It was stated in my question.
That makes sense to me. If i was at .5 3x a day , at which time should i cut back?
A doctor once increased my lexapro to double and i had a bad reaction to that. I discussed this with him and he said that the clonazapm was prohibiting the lexpro to work, which is why i want to get off of it. I know it will be hard, but I want to do it. I will taper off as you suggested